Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 80, NWS Miami, FL

July 9, 2025Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 9, 2025, 6:39 PM EDT for Collier County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2025, 6:39 PM EDT (22:39 UTC)
Expired
Jul 9, 2025, 7:15 PM EDT
In force
36 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Collier County, FL

The radar

The Miami radar (KAMX), 113 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Key West, FL (KNQX), launched 12:00Z, 10.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2025-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2025-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2660 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

383 
WUUS52 KMFL 092239
SVRMFL
FLC021-092315-
/O.NEW.KMFL.SV.W.0080.250709T2239Z-250709T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
639 PM EDT Wed Jul 9 2025

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  South central Collier County in southwestern Florida...

* Until 715 PM EDT.

* At 639 PM EDT, a severe thunderstorm was located 7 miles southeast
  of Royal Palm Hammock, or 8 miles northwest of Everglades City, and
  is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Port Of The Island and Cape Romano Aquatic Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2598 8140 2586 8142 2590 8160 2603 8157
TIME...MOT...LOC 2239Z 097DEG 4KT 2594 8149 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hadi
2 follow-up statements
120 
WWUS52 KMFL 092300
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
700 PM EDT Wed Jul 9 2025

FLC021-092315-
/O.CON.KMFL.SV.W.0080.000000T0000Z-250709T2315Z/
Collier FL-
700 PM EDT Wed Jul 9 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTH CENTRAL COLLIER COUNTY...

At 700 PM EDT, a severe thunderstorm was located 7 miles southeast of
Royal Palm Hammock, or 9 miles west of Everglades City, moving
southwest at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cape Romano Aquatic Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2597 8158 2592 8141 2586 8142 2590 8160
TIME...MOT...LOC 2300Z 049DEG 7KT 2591 8153 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hadi
029 
WWUS52 KMFL 092309
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
709 PM EDT Wed Jul 9 2025

FLC021-092319-
/O.EXP.KMFL.SV.W.0080.000000T0000Z-250709T2315Z/
Collier FL-
709 PM EDT Wed Jul 9 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COLLIER COUNTY
WILL EXPIRE AT 715 PM EDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However, heavy
rain is still possible with this thunderstorm.

LAT...LON 2597 8158 2592 8141 2586 8142 2590 8160
TIME...MOT...LOC 2309Z 097DEG 4KT 2591 8154 

$$

Hadi

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:17 PM EDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jul 9, 1:17 PM EDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Miami FL
117 PM EDT Wed Jul 9 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 115 PM EDT Wed Jul 9 2025

A long band of showers and embedded thunderstorms has been slowly
approaching the Atlantic coast , with scattered showers already
moving into the south Miami-Dade metro areas. Model soundings keep
PWATs for this afternoon near 2 inches across SoFlo, which will
combine with sea breezes to produce convective development. The
strongest cells will develop right along the sea breeze boundary,
with the bulk of the showers and storms pushing further inland as
the afternoon progresses.

As in previous days, the synoptic flow may become weak enough at
times to allow for a few cells to drift eastward and into some of
the Atlantic metro areas. This may also allow for showers to linger
over the same location and produce localized flooding. Still, higher
POps remain in place for the west coast of SoFlo through the evening
hours where showers may linger longer. Also, potential for strong to
severe storms remains low, but an isolated strong storm or two can't
be ruled out through the early evening hours.

Warm temperatures continue tonight with overnight lows in the mid-
upper 70s near the coasts, and low-mid 70s over interior areas.

&&

.SHORT TERM...
(Today through Thursday)
Issued at 142 AM EDT Wed Jul 9 2025

A weak mid level disturbance currently over the Bahamas will slowly
try to slide southwestward under the mid level ridge that has been
in place over the Florida Peninsula during the past several days. At
the surface, high pressure centered in the Atlantic will extend
westward across the region and into the Gulf. With the surface ridge
axis remaining just to the north, a rather light synoptic easterly
wind flow will remain in place. With the mid level disturbance being
on the weaker side, it will not have too much of an affect on the
sensible weather pattern today across South Florida as the mid level
heights will not lower much and 500mb temperatures will not be
drastically cooler. The latest guidance shows 500mb temperatures
hovering between -7.5 to -8.5C throughout the day.

Moisture levels today look slightly higher when compared to the past
several days as PWAT values range between 1.7 to 1.9 inches to start
the day before gradually increasing especially over Southwest
Florida this afternoon to around 2 inches. This will all result in
convective development being triggered mainly by the sea breezes as
they develop and push inland. With the steering flow aloft becoming
a bit weaker today and moisture gradually increasing, the latest
CAMs are support of some isolated shower and storm activity
developing along the east coast this morning before gradually
shifting towards the interior and west as the afternoon progresses.
Storms that develop earlier in the afternoon may form closer to the
east coast metro areas due to the lighter steering flow in place.
With ample moisture in place this afternoon combined with
sufficient instability provided by diurnal heating (SB CAPE
values ranging between 2200-3000 J/kg and DCAPE values of 900-1100
J/kg), some of thunderstorms will have the possibility of
becoming strong again over the interior. These storms will form
where sea breeze boundaries and other mesoscale boundaries collide
and will have the potential to produce heavy downpours, small
hail and gusty winds.

Heading into Thursday, the main change in the weather pattern across
South Florida will be a moisture surge pushing in from the east
which will increase PWAT values area wide and the latest guidance
suite and forecast model soundings show values of 1.9 to 2.1
inches across most of the region during the afternoon and evening
hours. The mid level disturbance will start to curve northwestward
into the southeastern Gulf, however, due to the weakness of this
feature along with it trying to push further into the Gulf away
from the peninsula, it will not provide much of an extra source of
lift and convection will mainly once again be driven by the sea
breezes. With the added moisture coming in from the east, this may
help to enhance coverage of showers and storms as the day
progresses, however, convection should follow the typical diurnal
summertime pattern. Showers and storms will be possible in the
morning across the east coast before shifting towards the interior
and west in the afternoon and evening with southeasterly steering
flow in place. With 500mb temperatures remaining between -8 and
-9C, some strong thunderstorm development will be possible
especially over the interior and Southwest Florida in the
afternoon. The strongest storms will be capable of producing gusty
winds, small hail, and heavy downpours.

High temperatures today and Thursday will generally range from the
upper 80s along the immediate east coast to the lower 90s across
Southwest Florida. Heat index values will generally range between
100 and 105 across most areas each day, however, peak heat index
values of 105-108 cannot be entirely ruled out in the afternoon
across portions of Southwest Florida. The time spent at these values
will be rather short lived and should negate the need for heat
advisories during this time frame.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 142 AM EDT Wed Jul 9 2025

For the end of the week and into the upcoming weekend, the two main
features that will dominate the weather pattern across the region
will be a strengthening mid level ridge becoming centered over
the Florida Peninsula as well as a surface area of high pressure
in the Atlantic extending westward over the region as well. As the
surface high over the area strengthens a bit and the pressure
gradient tightens up, southeasterly winds may increase heading
into Thursday night and Friday before becoming rather light again
heading into the upcoming weekend. Ultimately, this will result in
a typical summertime pattern continuing across South Florida on
Friday and into the upcoming weekend with convection being mainly
driven by sea breeze development. The usual diurnal pattern of
convection for this time of year will remain in place as shower
and thunderstorm activity starts to develop over the local waters
and the east coast during the morning hours before shifting
towards the interior and Southwest Florida during the afternoon
and evening hours. Some storms could still become strong each
afternoon mainly over Southwest Florida where sea breeze and other
mesoscale boundaries collide and lift is maximized. The strongest
storms could contain gusty winds and heavy downpours. High
temperatures through the end of the week and into the upcoming
weekend will generally range from the upper 80s along the east
coast to the lower 90s across Southwest Florida.

Moving into the early portion of next week, the forecast starts to
become a little bit more uncertain as the mid level ridge pushes
northwestward into the Gulf and expands northward into the Midwest
as well as the Mississippi River Valley. At the same time, another
mid level disturbance to the east will begin to push towards the
Southeast coast during this time frame. While the general diurnal
pattern of convection will look to remain in place, with rather
light steering flow aloft combined with light winds trying to become
more southerly at the surface, this may help increase the chance of
showers and thunderstorms during this time frame. The exact details
still need to be ironed out and will depend heavily on the track and
evolution of this mid level disturbance as it pushes towards the
Southeast coast. For now, the latest forecast increases the chances
of showers and thunderstorms during this time frame, however, the
highest chances each afternoon are kept over the interior and
Southwest Florida. This will continue to be monitored as the week
progresses. High temperatures early next week will generally
range from the upper 80s to lower 90s across the region.

&&

.AVIATION...
(18Z TAFS)
Issued at 115 PM EDT Wed Jul 9 2025

Periods of MVFR possible over the Atlantic terminals with early
afternoon showers and thunderstorms developing along the sea
breeze boundary, leading to temporary vis/cig reductions.
Generally easterly winds persist through around 00Z, then becoming
light and variable overnight. At KAPF, winds will increase out of
the WNW this afternoon as a Gulf breeze develops. Showers and
thunderstorms may also affect KAPF later this afternoon into this
evening.

&&

.MARINE...
Issued at 142 AM EDT Wed Jul 9 2025

A gentle east northeasterly wind flow will prevail across the
Atlantic waters today. These winds will then become moderate as they
shift towards the southeast for Thursday and Friday. A lighter and
more variable wind flow will take place across the Gulf waters
through the end of the week. Seas across the Atlantic and Gulf
waters will generally remain at 2 feet or less through the end of
the week. Scattered to numerous showers and thunderstorms will be
possible across the local waters each day during this time frame.

&&

.BEACHES...
Issued at 142 AM EDT Wed Jul 9 2025

As southeasterly winds increase towards the end of the week, the
rip current risk may become elevated across the Atlantic Coast
beaches during this time frame.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  90  80  89 /  20  50  30  50
West Kendall     76  91  77  89 /  20  50  30  50
Opa-Locka        79  92  80  91 /  20  50  30  50
Homestead        78  90  79  89 /  20  50  40  50
Fort Lauderdale  79  89  80  89 /  20  50  30  50
N Ft Lauderdale  79  90  80  89 /  20  50  30  50
Pembroke Pines   81  93  82  93 /  20  50  30  50
West Palm Beach  78  91  79  90 /  20  50  20  50
Boca Raton       78  92  79  91 /  20  50  30  50
Naples           77  91  77  91 /  40  60  20  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...CWC
LONG TERM....CWC
AVIATION...17

In the hours before

Special weather statement, Jul 9, 1:51 PM EDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Miami FL
151 PM EDT Wed Jul 9 2025

FLZ067-091815-
Inland Palm Beach County FL-
151 PM EDT Wed Jul 9 2025

...A strong thunderstorm will impact portions of south central Palm
Beach County through 215 PM EDT...

At 151 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 10 miles southwest of Loxahatchee NWR, or 18
miles northwest of Coral Springs, moving south at 10 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2656 8056 2653 8040 2634 8042 2634 8066
TIME...MOT...LOC 1751Z 016DEG 9KT 2644 8049

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ATV
Local storm report, Jul 9, 5:54 PM EDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
554 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Wildfire         3 SSW Holey Land Wildli 26.39N 80.75W
07/09/2025                   Palm Beach         FL   Park/Forest Srvc

            As of 5:30pm on July 9th, the 13 Mile Fire,
            an active wildfire burning in Holey Land
            Wildlife Management Area, has reached 8600
            acres with 35% containment. No known cause.

&&
Special weather statement, Jul 9, 6:09 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Miami FL
609 PM EDT Wed Jul 9 2025

FLZ069-070-092245-
Coastal Collier County FL-Inland Collier County FL-
609 PM EDT Wed Jul 9 2025

...Strong thunderstorms will impact portions of south central Collier
County through 645 PM EDT...

At 609 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a landspout along a line
extending from near Everglades City to near Carnestown. These storms
were nearly stationary.

HAZARD...Landspouts, wind gusts of 45 to 50 mph, and half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Everglades City, Plantation Island, Carnestown, Copeland, and Big
Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2602 8143 2592 8120 2580 8129 2581 8130
      2581 8131 2582 8131 2581 8132 2582 8134
      2585 8138 2585 8139 2586 8141 2587 8142
      2587 8143 2590 8150
TIME...MOT...LOC 2209Z 012DEG 2KT 2591 8142 2590 8131

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hadi
Special weather statement, Jul 9, 6:29 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Miami FL
629 PM EDT Wed Jul 9 2025

FLZ069-070-092300-
Coastal Collier County FL-Inland Collier County FL-
629 PM EDT Wed Jul 9 2025

...A strong thunderstorm will impact portions of southwestern Collier
County through 700 PM EDT...

At 629 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout near Royal
Palm Hammock, or 10 miles northwest of Everglades City. This storm
was nearly stationary.

HAZARD...Landspouts, wind gusts of 45 to 50 mph, and half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Royal Palm Hammock, Port Of The Island, and South Blocks Golde.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2609 8159 2602 8143 2590 8150 2590 8152
      2591 8152 2591 8154 2592 8154 2591 8155
      2592 8155 2592 8156 2591 8156 2592 8157
      2592 8160 2593 8160 2593 8161 2598 8163
TIME...MOT...LOC 2229Z 097DEG 4KT 2597 8150

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:09 PM EDTSpecial Marine WarningMFL36 min
Jul 8, 8:13 PM EDTSpecial Weather StatementMFLCollier32 min
Jul 8, 8:59 PM EDTSpecial Marine WarningMFL46 min
Jul 9, 1:15 AM EDTSpecial Marine WarningMFL30 min
Jul 9, 1:47 AM EDTSpecial Marine WarningMFL28 min
Jul 9, 2:14 AM EDTSpecial Marine WarningMFL46 min
Jul 9, 3:53 AM EDTSpecial Marine WarningMFL52 min
Jul 9, 1:51 PM EDTSpecial Weather StatementMFLPalm Beach24 min
Jul 9, 5:30 PM EDTSpecial Marine WarningMFL30 min
Jul 9, 6:09 PM EDTSpecial Weather StatementMFLCollier36 min
Jul 9, 6:14 PM EDTSpecial Marine WarningMFL31 min
Jul 9, 6:29 PM EDTSpecial Weather StatementMFLCollier31 min
Jul 9, 6:41 PM EDTSpecial Marine WarningMFL64 min
Jul 9, 7:21 PM EDTSpecial Marine WarningMFL24 min
Jul 9, 7:41 PM EDTSpecial Weather StatementMFLCollier19 min
Jul 9, 7:45 PM EDTSpecial Marine WarningMFL30 min
Jul 9, 7:50 PM EDTSpecial Weather StatementMFLCollier25 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.